Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 113, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 17, 1993, 8:46 PM CDT for Osage County, Oklahoma. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- May 17, 1993, 8:46 PM CDT (01:46 UTC)
- Expired
- May 17, 1993, 9:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2194 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 180147 SVRTUL OKC113-180245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 846 PM CDT MON MAY 17 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...WESTERN OSAGE COUNTY AT 844 PM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF GRAINOLA TO NEAR PONCA CITY. MOVEMENT WAS SOUTHEAST AT 30 MPH. THE TOWNS OF BURBANK AND FAIRFAX ARE IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 8:27 PM CDT, 19 minutes earlier.
Area forecast discussion, May 17, 8:27 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 825 PM CDT MON MAY 17 1993 TRYING TO GET EVERYTHING DONE EARLY THIS EVENING WITH SEVERE STORMS IMMINENT. TORNADO WATCH JUST ISSUED AND LOOKS GOOD. LOCAL HELICITY PROGRAM SHOWS STORMS MOVING INTO HIGHER STORM RELATIVE HELICITY VALUES OVER EXTREME SE KS AND ERN AND CENTRAL OK. WOULD EXPECT INCREASING TORNADIC POTENTIAL WITH STORMS WHICH DEVELOP AHEAD OF THE MAIN SQUALL LINE. STORM SOUTHWEST OF CNU NOW APPROACHING THE OK BORDER ESPECIALLY NEEDS TO BE WATCHED SINCE IT HAS RECENTLY MADE A HARD RIGHT TURN AND IS HEADING INTO INCREASING INSTABILITY AND HELICITY. WILL KEEP THE FFA GOING WITH ICT RADAR STILL SHOWING A LARGE AREA OF RAIN FROM NORTHEAST TO WEST CENTRAL KS. COLD FRONT MAY ARRIVE AHEAD OF SCHEDULE HELPED ALONG BY TSTM OUTFLOW. ATTM ANTICIPATE ONLY CHANGES TO FCST WILL BE TO COVER CURRENT AND EXPECTED CONDITIONS IN THE FIRST PERIOD. .OK...FLASH FLOXOD WATCH TONIGHT FOR ZONES 26>32. PLATE
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 59 min |
| May 17, 9:07 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 68 min |
| May 17, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 64 min |
| May 17, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 68 min |
| May 17, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 56 min |
| May 17, 9:39 PM CDT | Tornado Warning | TSA | Nowata | 36 min |
| May 17, 9:46 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Washington | 59 min |
| May 17, 10:07 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 68 min |
| May 17, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 65 min |
| May 17, 10:20 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 55 min |
| May 17, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 66 min |
| May 17, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 63 min |
| May 17, 10:33 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 57 min |
| May 17, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 56 min |
| May 17, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware | 60 min |
| May 17, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 60 min |
| May 17, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 65 min |
| May 17, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 65 min |
| May 17, 11:36 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 69 min |
| May 17, 11:47 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 58 min |
| May 17, 11:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 57 min |
| May 18, 12:22 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 68 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.